Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Interaction of Zoloft and St. John's Wort

Posted by JohnL on July 3, 1999, at 5:06:11

In reply to Re: Interaction of Zoloft and St. John's Wort, posted by Mary on July 2, 1999, at 18:56:21

> The herbal medication that I was mixing with Zoloft was called "seritol" (this had a hidden kick - nicotine) I purchased this through the mail. It promised great things including weight loss and a sense of well-being "like you've never experienced before". After ten days taking 600mg and a tablet of pantothenic acid. I now have an increased heart beat, a sense of dizziness, slight nausea and a few bouts of crying. During the passed few days I went off my 100mg of Zoloft because I feared a possible medication interaction "serotonin syndrome". To make a long story short between discussing this with my therapist and then taking to my psychiatrist I'm now stopping the seritol and resuming the Zoloft. My dr. wants me to increase the zoloft to 150mg. I'm afraid to increase because I fear I'll never get off the drugs.My futile experiment of trying to lose weight and at the same time maintain my sanity didn't work. And I've made a fool of myself in front of both my therapist and my doctor.

Mary, you are no fool. So sorry the outcome made you feel that way. When we feel bad we sometimes try anything to help. That's survival instinct taking over. No cause for feeling foolish. You are actually much wiser because of it, and luckily no harm done. With the benefit of hindsight, it might have been better to slowly ween off the Zoloft before switching. Coming down from 100mg Zoloft in a few days is way too fast. It's hard to tell whether the unfortunate reactions were due to Zoloft withdrawal, new side effects, reaction to new drugs, or all mixed. Anyway, if weight loss and increased response are the issues, it does make a lot of sense to add Wellbutrin to your Zoloft. This is the kind of approach where you can add it in gradually, and if there is a good response, try slowly removing the Zoloft to see if you can do well on Wellbutrin alone. The trick is to go slow. Regardless of response, Wellbutrin causes significant weight loss in a majority of people using it. JohnL.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JohnL thread:7989